PDA

View Full Version : Foot pain



Quarterhorsegal
07-18-2006, 09:25 PM
Hello all from yet another newbie,
I too lack a final diagnosis. I have a positive ANA, butterfly rash, pleurasy, fatigue, joint pain... I am sure it is just the flu. I see a rheumatologist for the first time next month. I have two questions. First, it seems that many have some mobility problems, but I am not sure why. I ask because most of my pain is in my feet. I am fine sitting, but standing and walking is becoming more and more of a challenge. Do others have this foot pain, or is it muscular, or knees, or something else causing their decreased mobility? Second, I know sle is a long term disease with flares and remissions, but when a flare sets in, how fast do the symptoms set in? My joint pain seems to be getting worse very fast, but I have had the rash and pleurasy for years. If I could just shake this darn flu.
Saysusie and St.James, you have created something wonderful here, and your dedication to maintaining it is amazing. Bless you both.

beautifulbeluga
07-19-2006, 08:32 AM
Hi quarterhorsegal:

Your problem is my problem and I hope you get more answers than I have. I have been under care of a reumatologist for over three years and I still don't know what is going on, nor have I been officially diagnosed with lupus only suspected. I too thought it was only the flu (now for about 16 years) that would seldom go away. My feet also are very painful and swollen (at times) which make walking difficult. Xrays do not show anything but that dosen't stop the pain or immobility. Also my knees are very painful and I have struggled with them what seems like forever (starting at about age 25). I was diagnosed with fibro about 13 years ago but I was continually told fibro did not cause changes in cartiledge or bone. Now however my knees are in such a state of pain and disintegration I am awaiting a double total knee replacemnt surgery (supposed to be in the next couple of months).

My doctor has not really explained why my feet are having so many problems but because lupus is a widespread inflammitatory response I had thought it is because of this disease. Just to mention, I am being treated for lupus (for the past three years withoug a diagnosis). I too have all they symptoms you have plus some but some of the tests come back borderline lupus or normal. That is why no official diagnosis in my case. I do however have at least six of the 11 markers for the disease. Go figure and am being treated with placquenil which has helped somewhat but not with my feet or knees.

Hope you get some answers for yourself.

Patricia

Alkaseltz9
07-20-2006, 04:12 AM
I too have been treated with plaqunel for only 6 months. After about 6 weeks I had pericarditis which seemed to get a little better but they added medrol to my list of meds but then after 3 months I ended with tamponade (extreme water around the heart) and had to have emergency surgery. Now I am on lopressor for the heart rate and Imuran for the Lupusin addition to the other two. Has anyone else found that their symtoms got worse only after starting medicines??? Before all of this started I had a hard time getting up and moving in the morning because of back pain...I think I would like that pain back instead of the mutitude of symptoms I have now which I feel are from the different meds I am on.

tanyaw
10-08-2006, 07:45 PM
HI,

All of your symptoms sounds like mine...I was diagnosed with Lupus in August. I started to have severe pain in my feet in June that made walking very difficult. Then the pain spread to my fingers that alternated being swollen, then to the sides of my knees. My symptoms were fleeting and got progressively worse. I was diagnosed with Lyme disease and put on antibiotics but did not improve but actually got worse. Finally, my husband flew me to Germany where they thought I had polymyositis but after a biopsy, bone scans that showed no degeneration and a wholebunch of other tests, I was diagnosed with Lupus. I had pleurisy last summer that they say was the start that something was wrong...I empathize with your foot pain as it took me 1/2 hour just to start walking properly in the mornings and after sitting for ANY length of time, I would go through all the pain again. Now the prednizone keeps me going...but boy, I am getting fat....

sisterloudjoy38
10-09-2006, 09:33 AM
Yes, I know what you are experiencing. I get the feet pain every morning and the stiffness in my legs. It's so hard to move first thing in the morning. My pain last all day. A lot of throbbing in my feet. I walk with a can and use a walker. My Dr. said he will up the dosaged in my medicine. Thanks for posting. It's helps us all when we experience the same symptoms. I have Lupus(SLE).

tanyaw
10-09-2006, 10:37 AM
HI again, Since starting prednisone I have rarely had foot pain. I am on 15mg and when I dropped down to 10mg, I had a major crash. I don't know what meds you are on, but prednisone really helps me keep mobile as I have two small kids to chase around. I hope that your doctor helps you get rid of your foot pain as I remember how excruciating it was for me. Always remember, you will get better. I have Lupus SLE too.

sisterloudjoy38
10-09-2006, 12:13 PM
I am on 10 mg of prednisone and 2000 mg of cellcept. I haven't always had the foot pain until August. I was on 20 mg a day but I was cut back to 10 mg. My Dr. said something about upping my cellcept and I am not sure to how many mg. He did tell me there is Lupus activity going on when I saw him Sept 6. Thanks for asking.

Alkaseltz9
10-10-2006, 04:17 AM
:mad: My feet hurt so bad sometimes that I just have to go and put them up because I just cannot walk on them. I feel that it is the fluid that builds up since I seem to have a problem with fluid retention. Is that a symptom of Lupus too?? What I don't understand is how they can diagnose this desease after they tell you they can't diagnose this desease? I have been ana positive for about 30 years! They told me I didn't have Lupus then. I have had complaints all my life always attributed to my being a hypocondriac by others. I got Raynauds several years ago but until I went into the hospital several months ago with a pericardial effusion the doctors said I have a mixed connective tissue desease but not Lupus. When I came out of the hospital they said now I am considered to have Lupus. It seems that my symptons came on after I started the Plaquinel. When I suggested that to the doctor he said that was impossible. He has now lowered my medrol which was only 4mg every other day an increased the cellcept to 1000mg . When I told him I didn't want it because it cause Lyphoma he said unfortunately Lupus causes Lyphoma also so either way I might get it. Today I woke up and my back is really hurting a lot. I will go to work anyway and just deal with it but that is what I had to do before I took all of the medicine I am now on. So why should I take all of this medicine...it is all making me very depressed.

sisterloudjoy38
10-10-2006, 06:05 AM
Have you thought about seeing a rheumotologist? That might be a good suggestion. You have to have quite of few syptoms going on the be sure that you do have lupus. Try to find a good rheumy.